Alert archive / Missouri / Tornado Warnings in 2019

Tornado Warning 32, NWS Springfield, MO

April 30, 2019Texas County, Wright County, Missouri

NWS Springfield, MO issued this tornado warning at Apr 30, 2019, 7:19 PM CDT for Texas County, Wright County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2019, 7:19 PM CDT (00:19 UTC)
Expired
Apr 30, 2019, 8:00 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:35 PM CDTTSTM WND DMG1 S Mountain Grove, MO*** 1 INJ *** SEVERAL STRUCTURES DAMAGED. SURVEY FOR POSSIBLE TORNADO DAMAGE PENDING. TIME ESTIMATED BY RADAR.
Apr 30, 7:58 PM CDTTORNADO4 Sw Mountain Grove, MOA NWS SURVEY TEAM CONFIRMED AN EF-0 TORNADO WHICH TOUCHED DOWN AROUND 7:58 PM CDT ON 30 APRIL ABOUT 4 MILES SOUTHWEST OF MOUNTAIN GROVE. THE TORNADO WAS ON THE GROUND FOR ABOUT 7 MINUTES LIFTING ABOUT 8:05 PM CDT ABOUT 2 MILES SOUTHWEST OF MOUNTAIN GROVE. THE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 12:02 PM CDTTornado WatchSPC13 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WFUS53 KSGF 010019
TORSGF
MOC215-229-010100-
/O.NEW.KSGF.TO.W.0032.190501T0019Z-190501T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
719 PM CDT TUE APR 30 2019

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Southeastern Wright County in southwestern Missouri...
  Southwestern Texas County in south central Missouri...

* Until 800 PM CDT.
    
* At 719 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Norwood, or 11 miles east of Ava,
  moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Mountain Grove...                 Dawson...
  Norwood...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3721 9241 3726 9233 3728 9225 3725 9217
      3722 9215 3713 9215 3706 9225 3706 9248
      3713 9246
TIME...MOT...LOC 0019Z 224DEG 28KT 3701 9247 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Cramer
1 follow-up statement
360 
WWUS53 KSGF 010039
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
739 PM CDT TUE APR 30 2019

MOC215-229-010100-
/O.CON.KSGF.TO.W.0032.000000T0000Z-190501T0100Z/
Wright MO-Texas MO-
739 PM CDT TUE APR 30 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...
    
At 739 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mountain Grove, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Mountain Grove...                 Dawson...
Norwood...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3721 9239 3726 9233 3728 9225 3725 9217
      3722 9215 3713 9215 3706 9225 3707 9236
      3708 9240 3712 9243
TIME...MOT...LOC 0039Z 230DEG 26KT 3710 9233 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Cramer

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:24 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 30, 6:24 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
624 PM CDT Tue Apr 30 2019

.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Apr 30 2019

Rather active pattern setting up across the area at mid afternoon.
Several supercells have initiated over NE OK and have moved into
the area. The RUC is indicating that instability as well as the h8
winds will continue to increase from late this afternoon into this
evening. With 0-6km bulk shear values around 50 kts at this
time...all modes of severe weather will be possible.

Surface front is currently situated from about Ft. Scott KS to
Rolla. The warm front will lift northward overnight as a surface
wave moves up the front...however...the cold front will remain
anchored over southeast Kansas as the wave moves up the front.
This will create a heavy rain scenario over southeast Kansas and
western Missouri as cells will continue to train along the front.

As the night progresses...models are hinting at the supercells
eventually evolving into a more linear mode of convection during
the overnight hours. This will increase the damaging wind and
QLCS tornado threat as well. As the line moves through...it should
stabilize the atmosphere into the morning but with the heating of
the day...could see another round of severe weather developing
tomorrow afternoon.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CDT Tue Apr 30 2019

As the main upper level wave begins to eject into the Plains on
Thursday...the surface front will begin to make some eastward
progress. The front should push through the region Thursday night
into Friday. However...it may be Saturday morning before the rain
finally pushes completely out of the area.

We then have about a 24-hr break before the pattern repeats itself
once again. A surface front moves southward into the region on
Sunday...stalls...and meanders across the region through the
remainder of the forecast period. An upper low digs into the
longwave trough over southern California and puts us back into
southwest flow.

Temperatures for the most part will hold fairly steady with highs
in the 70s and lows in the 50s. Day-to-day variations will be
dependent upon cloud cover and rainfall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 612 PM CDT Tue Apr 30 2019

Convection continuing across the forecast area at this time. Most
areas outside of the convection are either VFR or MVFR with MVFR
to IFR conditions within the convection. The exception to this is
over west central Missouri and extreme southeast Kansas where most
areas are MVFR to IFR.

The low level jet will increase over night keeping winds up and
occasionally especially on the Ozark Plateau. Could also see some
LLWS between 03-09z across the area. Periods of convective
activity are expected through the forecast area.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.

&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Gaede
Hazardous weather outlook, Apr 30, 4:09 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
409 PM CDT Tue Apr 30 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
409 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Numerous showers and thunderstorms will continue to move
northeast into the outlook area late this afternoon into tonight.
Supercell thunderstorms are expected with tornadoes, large hail,
and damaging winds all possible.

The thunderstorms are then expected to develop into a squall line
this evening and push eastward across the area tonight. This will
include a threat for damaging winds to 70 mph and tornadoes.
Portions of the squall line which bow out towards the northeast
will have an enhanced tornado threat.

An elevated threat for flash flooding exists for today and
tonight as multiple rounds of heavy rainfall are expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for severe thunderstorms and flooding will then
continue from Wednesday afternoon into Wednesday night. This
includes the potential for large hail, damaging winds, and
isolated tornadoes.

The risk for thunderstorms will then persist into Thursday and
Friday. The potential for severe storms and flooding is unclear
at this time. There are then limited chances for thunderstorms
early next week.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today or tonight over the
entire area.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Gaede

In the hours before

Local storm report, Apr 30, 4:08 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
408 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FUNNEL CLOUD     5 NE PROTEM             36.57N 92.79W
04/30/2019                   TANEY              MO   FIRE DEPT/RESCUE

            SPOTTER REPORTS FUNNEL CLOUD. POSSIBLE
            DEBRIS IN THE AIR.

&&

DSA
Local storm report, Apr 30, 4:16 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          THORNFIELD              36.71N 92.65W
04/30/2019                   OZARK              MO   FIRE DEPT/RESCUE

            REPORT OF A TORNADO.

&&
Special weather statement, Apr 30, 5:02 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
502 PM CDT TUE APR 30 2019

MOZ058-071-302245-
Maries MO-Phelps MO-
502 PM CDT TUE APR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES AND NORTHERN
PHELPS COUNTIES UNTIL 545 PM CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doolittle, or 8 miles west of Rolla, moving northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Rolla...                          St. James...
Belle...                          Doolittle...
Vienna...                         Newburg...
Northwye...                       Jerome...
Vichy...                          Rosati...

This includes Interstate 44 between mile markers 173 and 179, and
between mile markers 184 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3827 9164 3816 9164 3815 9153 3791 9153
      3785 9193 3799 9203 3801 9202 3801 9204
      3804 9206 3829 9187 3829 9165
TIME...MOT...LOC 2202Z 242DEG 28KT 3797 9192

Hatch
Local storm report, Apr 30, 6:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TORNADO          3 SE EXETER             36.65N 93.91W
04/30/2019                   BARRY              MO   LAW ENFORCEMENT

            BRIEF TOUCHDOWN.

&&
Local storm report, Apr 30, 7:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     SQUIRES                 36.85N 92.62W
04/30/2019                   DOUGLAS            MO   FIRE DEPT/RESCUE

            TREES DOWN ALONG HIGHWAY JJ SOUTHWEST OF
            SQUIRES. DAMAGE WAS COINCIDENT WITH AN
            POSSIBLE TORNADO SIGNATURE FROM DOPPLER
            RADAR.

&&

SR
Local storm report, Apr 30, 7:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     FRONTENAC               37.46N 94.69W
04/30/2019                   CRAWFORD           KS   FIRE DEPT/RESCUE

            SEVERAL POWER POLES DOWN RANDOMLY THROUGHOUT
            FRONTENAC AND EASTERN CRAWFORD COUNTY.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:01 PM CDTFlash Flood WarningSGFChristian, Douglas, Stone, Taney6 hr
Apr 30, 7:13 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more47 min
Apr 30, 7:27 PM CDTSevere Thunderstorm WarningSGFCedar, Dade, Greene, Polk48 min
Apr 30, 7:30 PM CDTFlash Flood WarningSGFBarton, Cedar, Dade, Jasper, Lawrence6 hr
Apr 30, 7:31 PM CDTTornado WarningSGFDade29 min
Apr 30, 7:39 PM CDTTornado WarningSGFGreene, Polk24 min
Apr 30, 7:40 PM CDTFlash Flood WarningSGFWebster, Wright5 hr
Apr 30, 7:41 PM CDTTornado WarningSGFDade, Greene, Lawrence34 min
Apr 30, 7:51 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 2 more54 min
Apr 30, 7:52 PM CDTFlash Flood WarningSGFBenton, Camden, Cedar, Dade, Hickory, Morgan and 2 more6 hr
Apr 30, 7:54 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, McDonald, Newton51 min
Apr 30, 7:59 PM CDTTornado WarningSGFTexas, Wright46 min
Apr 30, 8:00 PM CDTFlash Flood WarningSGFBarry, Dade, Jasper, Lawrence, McDonald, Newton6 hr
Apr 30, 8:07 PM CDTTornado WarningSGFGreene, Polk38 min
Apr 30, 8:09 PM CDTTornado WarningSGFChristian, Greene, Stone51 min
Apr 30, 8:11 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Polk49 min
Apr 30, 8:20 PM CDTTornado Warning Considerable damage threatSGFGreene25 min
Apr 30, 8:26 PM CDTTornado WarningSGFDallas, Polk17 min
Apr 30, 8:29 PM CDTTornado WarningSGFWebster27 min
Apr 30, 8:33 PM CDTTornado WarningSGFDallas, Laclede27 min
Apr 30, 8:39 PM CDTAreal Flood AdvisorySGFGreene6 hr
Apr 30, 8:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Stone, Taney50 min
Apr 30, 8:45 PM CDTFlash Flood WarningSGFTexas, Wright6 hr
Apr 30, 8:48 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Webster, Wright42 min
Apr 30, 8:52 PM CDTTornado WarningSGFChristian, Taney23 min
Apr 30, 8:52 PM CDTTornado WarningSGFDouglas23 min
Apr 30, 9:05 PM CDTTornado WarningSGFCamden, Laclede, Pulaski25 min
Apr 30, 9:06 PM CDTSevere Thunderstorm WarningSGFChristian, Webster, Wright39 min
Apr 30, 9:11 PM CDTTornado WarningSGFLaclede, Wright34 min
Apr 30, 9:14 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney46 min
Apr 30, 9:17 PM CDTSevere Thunderstorm WarningSGFCamden, Miller28 min
Apr 30, 9:20 PM CDTTornado WarningSGFDouglas, Webster, Wright25 min
Apr 30, 9:23 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski, Texas52 min
Apr 30, 9:31 PM CDTSevere Thunderstorm WarningSGFTexas, Wright44 min
Apr 30, 9:35 PM CDTTornado WarningSGFDouglas, Howell, Texas, Wright40 min
Apr 30, 9:37 PM CDTRiver Flood WarningSGFCedar3 days
Apr 30, 9:37 PM CDTRiver Flood WarningSGFShannon26 hr
Apr 30, 9:52 PM CDTTornado WarningSGFPhelps, Pulaski, Texas23 min
Apr 30, 9:58 PM CDTAreal Flood WarningSGFBarton, Jasper, Vernon36 hr
Apr 30, 9:58 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Texas47 min
Apr 30, 10:07 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Shannon, Texas53 min
Apr 30, 10:09 PM CDTAreal Flood WarningSGFBenton, Camden, Cedar, Dade, Dallas, Hickory and 3 more36 hr
Apr 30, 10:15 PM CDTAreal Flood WarningSGFCamden, Laclede, Maries, Miller, Morgan, Phelps and 1 more36 hr
Apr 30, 10:20 PM CDTAreal Flood WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Newton and 2 more36 hr
Apr 30, 10:24 PM CDTTornado WarningSGFDent, Phelps21 min
Apr 30, 10:27 PM CDTTornado WarningSGFShannon, Texas33 min
Apr 30, 10:36 PM CDTSevere Thunderstorm WarningSGFDent39 min
Apr 30, 10:49 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon56 min
Apr 30, 11:03 PM CDTAreal Flood WarningSGFDouglas, Ozark, Webster, Wright59 hr
Apr 30, 11:17 PM CDTAreal Flood WarningSGFDent, Howell, Oregon, Shannon, Texas36 hr
May 1, 1:48 AM CDTRiver Flood WarningSGFPhelps4 days
May 1, 2:26 AM CDTRiver Flood WarningSGFMcDonald59 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper48 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper49 hr
May 1, 2:26 AM CDTRiver Flood WarningSGFJasper, Newton41 hr
May 1, 8:24 AM CDTRiver Flood WarningSGFShannon43 hr
May 1, 9:12 AM CDTRiver Flood WarningSGFPulaski28 hr
May 1, 9:12 AM CDTRiver Flood WarningSGFPulaski39 hr

Nearby

Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.